MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT - FLEX S5L - 14 MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT - FLEX S5L - 14 MM
Model Number 02.12.0514FL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient reports knee pain due to swelling and laxity, probably related to strenuous exercise activity.A 14 mm tibial insert is currently in place, and the surgeon intends to replace it.Therefore, the surgeon has requested 15 mm and 16 mm inserts for assessment, in order to determine which one would be most suitable for the patient.The surgeon requested the 15 mm and 16 mm sizes because he did not believe that a standard size increase (17 mm) would be feasible.X-rays from april 2025 demostratedwell-positioned kinematictkr with centrally tracking patella (the patella was not replaced).A mild effusion was observed in the left knee without signs of infection, as well as a slight anterior drawer laxity with the knee in 90 degrees of flexion.No loosening of the components was observed.
 
Additional Manufacturer Narrative
Batch review performed on 11 november 2025.Gmk-sphere 02.12.0514fl gmk-sphere tibial insert - flex s5l - 14 mm (k121416) lot 1910178: (b)(4) items manufactured and released on 21-jan-2020.Expiration date: 15-dec-2024.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Additional Manufacturer Narrative
Batch review performed on 09 february 2026.Gmk-sphere 02.12.0514fl gmk-sphere tibial insert - flex s5l - 14 mm (k121416) lot 1910178: 25 items manufactured and released on 21-jan-2020.Expiration date: 15-dec-2024.No anomalies found related to the problem.To date, 8 items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0510fr gmk-sphere tibial insert - flex s5r - 10 mm (k121416) lot 2244444: 50 items manufactured and released on 06-feb-2023.Expiration date: 17-jan-2028.No anomalies found related to the problem.To date, 43 items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
At about 2 years and 10 months from the primary, the patient reports knee pain due to swelling and laxity, probably related to strenuous exercise activity.It was a bilateral instability, so the surgeon revised the inserts in both knees (left knee from 14 mm to 16 mm; right knee from 10 mm to 11 mm and scar tissue removal).The surgery was completed successfully.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL INSERT - FLEX S5L - 14 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23615334
Report Number3005180920-2025-01171
Device Sequence Number8969097
Product Code JWH
UDI-Device Identifier07630030826818
UDI-Public07630030826818
Combination Product (Y/N)N
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/15/2024
Device Model Number02.12.0514FL
Device Lot Number1910178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown